Alert archive / Vermont / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 9, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 8, 2003, 5:13 PM EDT for Essex County, Vermont. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2003, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 8, 2003, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Essex County, VT
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702 WUUS51 KBTV 082113 SVRBTV VTC009-082215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 513 PM EDT TUE JUL 8 2003 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESSEX COUNTY IN NORTHEAST VERMONT * UNTIL 615 PM EDT * AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTON TO 4 MILES NORTHWEST OF ISLAND POND...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR NORTON...ISLAND POND AROUND 510 PM EDT NEAR CANAAN AROUND 530 PM EDT NEAR MAIDSTONE AROUND 540 PM EDT WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. $$ LAT...LON 4501 7186 4477 7196 4464 7162 4501 7151
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:05 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 8, 4:05 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 405 PM EDT TUE JUL 8 2003 SHORT TERM WX PROBLEM IS FRONTAL SYSTEM MOVG ACRS FA THRU THIS EVENING. PLENTY OF INSTABILITY ACRS RGN ATTM. BUT DRIER AIR IS ADVECTING INTO RGN AS WNDS BCM MORE WESTERLY. THIS COMBINED WITH VERY DRY AIR IN MID LVLS AND LACK OF SIGNIFICANT LLVL MSTR CONVEREGENCE APPEARS TO BE INHIBITING CONVECTION ACRS BTV CWA. STILL CHC ISOLD SVR XTRM NRN VT NEXT COUPLE OF HRS...BUT STRONGEST STORMS WL BE LOCATED ACRS SRN CANADA...WHERE BEST JET DYNAMICS LIE. DRIER AIR WILL CONTINUE TO FILTER INTO FA OVERNIGHT ON NW WNDS AS HIGH PRESSURE BLDS EAST FROM NORTH OF GRTLKS. ANY CHC SHRA/TSRA WL BE OVER BY SHORTLY AFTER 00Z...THEN BCMG M/CLR OVRNGT. MAV MIN TEMPS GENERALLY ACCEPTED...AS THEY CORRELATE WELL WITH DWPTS UPSTREAM IN SRN ONT. WED: SOME DISAGREEMENT IN MODELS REGARDING HOW FAR NORTH MSTR ASSOCD WITH SHRTWV/SFC LOW MOVG EAST FROM OH VLY WL LIFT. HAVE LEANED TOWARDS ETA SOLUTION...WHICH IS MORE IN LINE WITH PREVIOUS THINKING. THIS SCENARIO KEEPS SYSTEM AND ITS ASSOCD MSTR SUPPRESSED WELL TO SOUTH OF FA. WED NITE/THURS: WE RMN UNDER INFLUENCE OF HIGH PRESSURE DURING THIS PERIOD WITH DRY CONDITIONS AND CLR TO P/C SKIES. EXTENDED: HAVE MADE VERY FEW CHANGES TO GRIDS OR FCST REGARDING THE EVENT EXPECTED LATE THURS NITE INTO FRI NITE. MODELS DIFFER ON TRACK OF SFC LOW...WHICH MAY AFFECT TEMPS A BIT AND ALSO THE CONVECTIVE POTENTIAL...BUT THEY ARE SIMILAR WITH REAGRDS TO ONSET AND ENDING TIME OF PCPN. DRIER AIR MOVES IN SATURDAY. AFTER THAT...A SERIES OF WEAK SYSTEMS WL AFFECT RGN LATER IN WEEKEND THRU EARLY NEXT WEEK. HAVE GONE WITH LOW CHC SHWRS EACH DAY. .BTV...NONE. RJS
Hazardous weather outlook, Jul 8, 4:20 AM EDT, 12 hours 53 minutes before
NYZ026>031-034-035-087-VTZ001>012-016>019-081015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 420 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:11 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Orleans | 64 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.